Hail, Lucas
- When
- June 18, 1:02 PM EST
- Where
- Lucas County, Maumee
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.570, -83.650
Penny sized hail was observed.
A warm front lifted into northern Ohio on June 18th causing an area of showers and thunderstorms to develop. A few of the storms became severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
A warm front lifted into northern Ohio on June 18th causing an area of showers and thunderstorms to develop. A few of the storms became severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 18, 12:00 PM EST, 1 hour 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 100 PM EDT MON JUN 18 2012 .SYNOPSIS... A COLD FRONT WILL STALL ACROSS CENTRAL OHIO TODAY...THEN LIFT NORTH AS A WARM FRONT. A HOT AND HUMID AIRMASS WILL BUILD ACROSS THE REGION FOR TUESDAY AND WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... KEEPING AN EYE ON COMPLEX MAKING ITS WAY ACROSS MI. ITS TRACK IS DEVIATING FROM WHAT MODELS SUGGESTED IT WOULD DO. HAVE INCREASED PRECIP CHANCES FOR TOLEDO AREA AND ACROSS WESTERN LAKE ERIE/ERIE CO/OTTAWA CO. UNSURE IF WE WILL HAVE SOME ADDITIONAL DEVELOPMENT ACROSS ITS SOUTHERN EDGE AS OUTFLOW AND BOUNDARIES GET HERE DURING PEAK HEATING. STILL HAVE THE WEAK FRONT LINGERING ACROSS NRN AND NW OH TOO. INSTABILITY IS BUILDING. ANY TSRA SHOULD DIMINISH QUICKLY AFTER SUNSET/PEAK HEATING AND AS RIDGE BUILDS IN THIS EVENING. LIKE THE SOMEWHAT MODERATE HIGH TEMPS FOR TODAY...NO 90S...WITH CIRRUS SHIELD LIKELY TO OVERSPREAD NW OH AND MUCH OF NRN OHIO. AROUND 80 ACROSS NW PA. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... MODELS IN GOOD AGREEMENT BUILDING STRONG RIDGE OVER THE AREA TUESDAY AND WEDNESDAY. THIS MEANS THE NEXT COUPLE OF DAYS WILL BE HOT HUMID AND DRY. MODELS CONTINUE TO PUSH WEAK FRONT THROUGH DURING THE DAY THURSDAY. ECMWF CONTINUES TO HAVE VERY DRY FRONTAL PASSAGE WHILE THE GFS IS MUCH WETTER. FOR NOW WILL JUST GO WITH CONTINUITY AND CARRY SCATTERED TSRA FOR THURSDAY AFTERNOON. && .LONG TERM /FRIDAY THROUGH SUNDAY/... HIGH PRESSURE WILL BECOME THE DOMINANT FEATURE BY FRIDAY AND WILL PERSIST INTO SATURDAY. HOWEVER BY SATURDAY AFTERNOON LOW PRESSURE WILL MOVE INTO THE MIDWEST AND MAY PRODUCE SOME THUNDERSTORMS OVER MICHIGAN AND NORTHERN INDIANA. THESE STORMS MAY MOVE INTO THE REGION SATURDAY EVENING INTO THE OVERNIGHT HOURS. THERE IS SOME UNCERTAINTY ABOUT HOW SOON THE SHOWERS AND THUNDERSTORMS WILL CLEAR THE REGION BY SUNDAY AFTERNOON. STILL CARRIED A CHANCE ACROSS EXTREME NE OHIO INTO NW PA. TEMPERATURES SHOULD BE NEAR TO SLIGHTLY ABOVE SEASONAL AVERAGES. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... WARM FRONT DIFFICULT TO PINPOINT BUT WINDS ACROSS THE AREA ARE FROM THE SOUTHWEST AND DEWPOINTS ARE 65 TO 70 SO MAYBE A MOOT POINT. CONVECTION ACROSS SRN LOWER MI HAVE BEEN AND WILL CONTINUE TO TURN SOUTH TOWARD THE WESTERN PORTION OF THE CWA. TIMED THE CONVECTION INTO TOL AT 1830Z. WILL CONTINUE IN TEMPO GROUP THRU 21Z. OTHERWISE...WITH PLENTY OF ENERGY ACROSS THE AREA FOLLOWED HRRR GUIDANCE AND PUT VCTS IN TERMINALS FROM 20Z THROUGH 00Z. WILL ALLOW FOR DIURNAL TRENDS TO DOMINATE AFTER 00Z SO WILL GO WITH A COUPLE HOURS OF A VFR BROKEN CLOUD DECK THROUGH THE EVENING AS DEBRIS FROM CONVECTION MOVES THROUGH FOLLOWED BY CLEARING SKIES OVERNIGHT. GUIDANCE SUGGESTS SSW WINDS REMAIN AT 10KTS OVERNIGHT BUT BELIEVE THEY WILL DROP INTO THE SINGLE DIGITS...AND WITH MOISTURE IN PLACE EXPECT AT LEAST CENTRAL AND EASTERN TERMINALS TO GO DOWN TO MVFR IN EARLY MORNING FOG. .OUTLOOK...NON VFR POSSIBLE IN SCT CONVECTION ON THURSDAY. && .MARINE... A STALLED FRONTAL BOUNDARY OVER CENTRAL OHIO WILL MOVE BACK TO THE NORTH AS A WARM FRONT ON MONDAY WITH SHOWERS AND THUNDERSTORMS POSSIBLE OVER LAKE ERIE. HIGH PRESSURE WILL THEN BUILD OVER LAKE ERIE FOR TUESDAY INTO WEDNESDAY WITH LIGHTER WINDS. THE SOUTHERLY WINDS WILL PERSIST INTO THURSDAY. WINDS WILL SHIFT ON THURSDAY TO THE NORTHWEST AND NORTH IN THE WAKE OF A COLD FRONT. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...DJB NEAR TERM...DJB/OUDEMAN SHORT TERM...DJB LONG TERM...MULLEN AVIATION...TK MARINE...MULLEN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 439 AM EDT MON JUN 18 2012 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-190845- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 439 AM EDT MON JUN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING ACROSS THE FORECAST AREA. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE. THE GREATEST THREAT WOULD BE FROM DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 126 PM EDT MON JUN 18 2012 OHZ003-006>008-181815- LUCAS-OTTAWA-SANDUSKY-WOOD- 126 PM EDT MON JUN 18 2012 ...SPECIAL WEATHER STATEMENT FOR LUCAS...OTTAWA...SANDUSKY AND WOOD COUNTIES UNTIL 215 PM EDT... AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS 20 MILES NORTHWEST OF SYLVANIA...MOVING SOUTHEAST AT 25 MPH. THE STORMS HAVE A HISTORY OF PRODUCING WIND GUSTS TO 45 MPH AND AREA ALSO CAPABLE OF PRODUCING HAIL. THE LINE OF STORMS WILL MOVE INTO NORTHERN LUCAS COUNTY AROUND NOON AND THEN CONTINUE SOUTHEAST INTO WOOD...OTTAWA AND SANDUSKY COUNTIES. PEOPLE IN LUCAS...OTTAWA...SANDUSKY AND WOOD COUNTIES...INCLUDING THE CITIES OF TOLEDO...PORT CLINTON...BOWLING GREEN AND FREEMONT...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. TK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 141 PM EDT MON JUN 18 2012 OHZ003-006>008-181815- LUCAS-OTTAWA-SANDUSKY-WOOD- 141 PM EDT MON JUN 18 2012 ...SPECIAL WEATHER STATEMENT FOR LUCAS...OTTAWA...SANDUSKY AND WOOD COUNTIES UNTIL 215 PM EDT... AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS 20 MILES NORTHWEST OF SYLVANIA...MOVING SOUTHEAST AT 25 MPH. THE STORMS HAVE A HISTORY OF PRODUCING WIND GUSTS TO 45 MPH AND AREA ALSO CAPABLE OF PRODUCING HAIL. THE LINE OF STORMS WILL MOVE INTO NORTHERN LUCAS COUNTY AROUND 2PM AND THEN CONTINUE SOUTHEAST INTO WOOD...OTTAWA AND SANDUSKY COUNTIES. PEOPLE IN LUCAS...OTTAWA...SANDUSKY AND WOOD COUNTIES...INCLUDING THE CITIES OF TOLEDO...PORT CLINTON...BOWLING GREEN AND FREEMONT...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. TIME REF TK
The Detroit radar (KDTX), 127 km away, was scanning. The volume nearest the first event began at 18:03 UTC.
25 thunderstorm wind, 6 hail. Local standard time, as filed.
Penny sized hail was observed.
Thunderstorm winds downed a large tree. The tree blocked portions of Strayer Road.
Penny to quarter sized hail was observed.
Thunderstorm winds downed a couple of trees.
Penny sized hail was observed.
Thunderstorm winds downed a few large tree limbs.
Thunderstorm winds downed a tree.
Thunderstorm winds downed a few large tree limbs across Sandusky County.
Half dollar sized hail was observed.
Nickel sized hail was observed.
Thunderstorm winds downed a couple large tree limbs.
Thunderstorm winds downed a few trees and utility poles.
Thunderstorm winds downed a couple large trees.
Thunderstorm winds estimated at 60 to 70 mph caused extensive damage in Norwalk. Dozens of trees were downed in the city. Several homes sustained damage, mainly from fallen trees and limbs. A few utility poles were snapped caused scattered power outages.
Thunderstorm winds downed a couple large tree limbs.
Thunderstorm winds downed a large tree.
Thunderstorm winds estimated at 60 mph downed several trees.
Trained spotters estimated thunderstorm winds at 60 mph.
A trained spotter measured a 70 mph wind gust.
A couple of trees were snapped.
Penny sized hail was observed.
Thunderstorm winds downed a few trees in western Lorain County.
Thunderstorm winds downed a tree.
Thunderstorm downburst winds caused extensive damage in northwestern Lorain County. Numerous trees, limbs and utility poles were toppled in Brownhelm and Henrietta Townships. A few homes also sustained minor damage.
Thunderstorm winds downed four large trees across northeastern Ashland County.
Thunderstorm winds downed at least four trees in the county.
Thunderstorm winds downed one trees and a few large limbs in the Spencer area.
Thunderstorm winds downed a tree.
Thunderstorm winds downed a tree.
Thunderstorm winds downed many trees and large limbs across Holmes County. Several roads had to be closed because of downed trees.
A 68 mph thunderstorm wind gust was measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2012Every state in 2012This day in weather historyWarnings in Ohio, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 384880, 384903, 384905, 384906, 394478, 384911, 394475, 384910, 384871, 394479, 384882, 394679, 384881, 394480, 384874, 384909, 394483, 384907, 394676, 384873, 384904, 384872, 394476, 394678, 384879, 394477, 394673, 384913, 384918, 384919, 384877.